Hail, Jefferson
- When
- March 11, 4:15 PM CST
- Where
- Jefferson County, Hastings
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.230, -98.120
An upper level storm system pushed toward the southern plains on the 11th. Also, a surface low pressure system was located over western north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level storm system pushed toward the southern plains on the 11th. Also, a surface low pressure system was located over western north Texas. A warm front extended along the Red River, and pushed slowly northward through the afternoon hours. Showers and thunderstorms developed earlier in the day over the Texas panhandle, and were pushing through southern Oklahoma. These storms were mainly heavy rain producers. Other strong to severe thunderstorms developed over south central Oklahoma, with large hail reported in Stephens and Jefferson counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 11, 12:55 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT SUN MAR 11 2007 .DISCUSSION... THE UPPER LOW OVER NEW MEXICO HAS CUT OFF FROM THE MAIN FLOW AND WILL REMAIN TO OUR WEST THROUGH AT LEAST TUESDAY. ALTHOUGH THE LOW WILL STEADILY WEAKEN WITH TIME...DEEP MOISTURE WILL MAKE IT CONDUCIVE FOR PERIODS OF RAIN AND THUNDERSTORMS TO ACCOMPANY SMALL DISTURBANCES THAT EMANATE FROM IT. WILL FOLLOW A MODEL CONSENSUS THROUGH MIDWEEK REGARDING ITS TRACK...WHICH HAS THE LOW REACHING ABOUT ABILENE/MIDLAND BY EARLY MONDAY...THEN DRIFTING NORTHWARD ALONG THE TEXAS/NEW MEXICO BORDER...BEFORE FINALLY RECEIVING A SIGNIFICANT PUSH EASTWARD ON WEDNESDAY AS THE MID LATITUDE WESTERLY FLOW STRENGTHENS TO ITS NORTH. AS THE LOW TRACK ACROSS TEXAS...THE AMOUNT AND DEPTH OF MOISTURE SHOULD DECREASE WITH GRADUALLY LOWER CHANCES OF RAIN AND LOWER RAINFALL TOTALS. FOR TONIGHT...THE FOCUS WILL BE ACROSS RED RIVER VALLEY. THE FRONT NEAR THE RED RIVER HAS RETREATED NORTHWARD WITH TEMPERATURES CLIMBING CLOSE TO 80 DEGREES NEAR GRAHAM TEXAS. NEAR SURFACE MOISTURE IS NOT IMPRESSIVE HOWEVER WITH DEWPOINTS ONLY IN THE LOW/MID 50S. STORMS ARE QUICKLY FORMING HOWEVER...WITHIN THE HIGHER THETA E AIR ABOVE THE SURFACE FRONT WEST OF SEYMOUR AND THROCKMORTON...AND WE THINK THERE IS A GOOD POSSIBILITY OF SEEING THESE STORMS EXPAND/INTENSIFY IN THE WEAKLY UNSTABLE ENVIRONMENT FROM NEAR WICHITA FALLS/ARCHER CITY/HENRIETTA...EASTWARD ALONG BOTH SIDES OF THE FRONTAL BOUNDARY...INCLUDING THE RED RIVER VALLEY THROUGH LATE AFTERNOON/EVENING. INSTABILITY NOT VERY HIGH WITH MLCAPES OF 250-1000 J/KJ BUT ENOUGH TO SUPPORT ISOLATED TO SCATTERED SEVERE STORMS GIVEN DEEP LAYER SHEAR OF ABOUT 40 TO 50 KTS. ISOLATED HAIL/WIND SEEM MOST LIKELY...BUT TEMPERATURE/DEWPOINT SPREADS ARE NEARING 30 DEGREES NEAR OUR TEXAS COUNTIES...AND THERE IS AMPLE MID LEVEL MOISTURE TO SUPPORT WET MICROBURSTS. WILL HAVE TO WATCH CAREFULLY...BUT WOULD NOT BE TOO SURPRISED TO SEE AN ORGANIZED COMPLEX EVOLVE. RAIN MAY ALSO BE ABUNDANT OVERNIGHT WITH THE HIGHEST QPF EXPECTED ON THE NORTH SIDE OF THE FRONT...WITH THE SOUTHWEST QUADRANT OF THE FORECAST AREA CLOSEST TO THE APPROACHING UPPER LOW AND WITHIN THE HIGHER SOURCE OF MOISTURE. SOME AREAS HAVE ALREADY 1 TO 2 INCHES OF RAIN BUT BELIEVE THE AREA CAN WITHSTAND MUCH MORE AS RAIN IS NEEDED AND SHORT TERM RAINFALL RATES HAVE GENERALLY BEEN LESS THAN ONE HALF PER HOUR. ONCE THE UPPER LOW MOVES EAST OF THE AREA BY MIDWEEK...A GRADUAL WARMING TREND IS EXPECTED BUT WILL SLOW THE WARMUP JUST A TAD FROM PREVIOUS PACKAGES ESPECIALLY FOR THE SOUTHERN TIER WHERE A WET GROUND AND GROWING VEGETATION ARE EXPECTED. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 66 55 70 / 90 50 30 40 HOBART OK 51 64 54 69 / 80 60 40 40 WICHITA FALLS TX 55 66 57 71 / 100 60 40 40 GAGE OK 46 67 52 73 / 40 30 30 20 PONCA CITY OK 48 68 52 70 / 60 20 20 20 DURANT OK 57 65 59 70 / 100 60 40 50 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT SUN MAR 11 2007
OKZ004>048-050>052-TXZ083>090-121300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT SUN MAR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. HOWEVER...AN ISOLATED SEVERE STORM IS POSSIBLE ACROSS THE
RED RIVER VALLEY REGION OF SOUTHERN OKLAHOMA AND NORTH TEXAS.
DISCUSSION...
A WARM FRONT EXTENDS ACROSS THE RED RIVER VALLEY OF SOUTHERN
OKLAHOMA AND NORTHERN TEXAS LATE THIS AFTERNOON...FROM NEAR
JACKSBORO...NORTHWARD TO NEAR HENRIETTA...OVER TO AROUND
MARIETTA...THEN BACK SOUTHWARD TOWARD SHERMAN AND DENISON. THE FRONT
IS EXPECTED TO WEAKEN AND LOOSE ITS IDENTITY THROUGH THE EVENING AND
OVERNIGHT HOURS. AS A STRONG UPPER-ATMOSPHERIC STORM SYSTEM DRIFTS
EASTWARD ACROSS FAR WESTERN TEXAS...SCATTERED THUNDERSTORMS ARE
EXPECTED TO FORM NEAR THIS FRONTAL BOUNDARY TONIGHT. ALTHOUGH MOST
STORMS WILL JUST PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING...A
DEEP-LAYER SHEAR WILL SUPPORT ISOLATED SEVERE STORMS THIS EVENING.
THE PRIMARY CONCERN WILL BE LARGE HAIL...MAINLY THE SIZE OF QUARTERS
AND SMALLER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAR 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 25 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED... THE PROLONGED
DURATION OF RAIN IN SOME LOCATIONS MAY CAUSE MINOR FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY...ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MONDAY AS AN
UPPER-ATMOSPHERIC STORM SYSTEM MOVES EASTWARD ACROSS TEXAS. LIMITED
INSTABILITY IS EXPECTED TO KEEP THUNDERSTORMS BELOW SEVERE LEVELS.
OTHER HAZARDOUS WEATHER...
AREAS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS MAY EXPERIENCE
MINOR FLOODING OF POOR DRAINAGE AREAS FROM LOCALLY HEAVY RAINS ON
MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 3 W LOCKETT 34.08N 99.42W
03/11/2007 E80.00 MPH WILBARGER TX PUBLIC
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 326 PM CDT SUN MAR 11 2007 OKZ037-044-112045- COTTON OK-TILLMAN OK- 326 PM CDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF DEVOL AT 326 PM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COTTON AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT SUN MAR 11 2007 OKZ044-112145- COTTON OK- 433 PM CDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF TEMPLE AT 433 PM CDT...MOVING NORTH AT 15 MPH. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM AND FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 445 PM CDT SUN MAR 11 2007 OKZ044-045-112200- COTTON OK-JEFFERSON OK- 445 PM CDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND JEFFERSON COUNTIES. AT 445 PM...STRONG THUNDERSTORMS WERE FORMING ALONG THE COTTON...JEFFERSON COUNTY LINE...MOVING NORTH AT 20 MPH. AREAS BETWEEN TEMPLE AND HASTINGS MAY BE AFFECTED BY THIS STORM. DIME SIZE HAIL IS LIKELY...AND FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN COTTON AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT SUN MAR 11 2007 OKZ046-112230- CARTER OK- 513 PM CDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF LONE GROVE AT 513 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL IS LIKELY AND STORM INTENSITY IS INCREASING. PEOPLE IN CARTER COUNTY...INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 80 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23362, 23363, 23364.